Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 31, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 3, 2017, 5:56 PM EDT for Charleston County, Dorchester County, South Carolina. It was in force for 31 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 5:56 PM EDT (21:56 UTC)
- Expired
- Apr 3, 2017, 6:27 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:00 PM EDT | TSTM WND DMG | 5 S Givhans, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON HIGHWAY17 BETWEEN SANDPIT DRIVE AND CLUBHOUSE ROAD. |
| Apr 3, 6:05 PM EDT | TSTM WND DMG | 1 Wsw Slands Bridge, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON HIGHWAY 17-A NEAR HIGHWAY 61. |
| Apr 3, 6:07 PM EDT | TSTM WND DMG | 1 Nne Slands Bridge, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON WHIPPOORWILL DRIVE NEAR CENTRAL AVENUE. |
| Apr 3, 6:09 PM EDT | TSTM WND DMG | 2 Ene Slands Bridge, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON ORANGEBURG ROAD NEAR THE DORCHESTER COUNTY DEPARTMENT OF SOCIAL SERVICES BUILDING. |
| Apr 3, 6:12 PM EDT | TSTM WND DMG | 1 Sw Summerville, SC | A SOCIAL MEDIA REPORT OF A TREE DOWN BLOCKING BOONEHILL ROAD NEAR TEA FARM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:36 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592
WUUS52 KCHS 032156
SVRCHS
SCC019-035-032300-
/O.NEW.KCHS.SV.W.0031.170403T2156Z-170403T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
556 PM EDT MON APR 3 2017
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Charleston County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
* Until 700 PM EDT
* At 556 PM EDT, a severe thunderstorm was located 9 miles south of
Givhans Ferry State Park, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
North Charleston, Summerville, Slands Bridge, Middleton Place,
Archdale, Givhans Ferry State Park, Ridgeville and Delemar
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3308 8022 3292 8008 3282 8016 3286 8040
3289 8039 3291 8041 3293 8040 3297 8042
3302 8041 3303 8039 3304 8039 3311 8026
TIME...MOT...LOC 2156Z 253DEG 47KT 3289 8040
HAIL...1.00IN
WIND...70MPH
$$
NED3 follow-up statements
673
WWUS52 KCHS 032207
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
607 PM EDT MON APR 3 2017
SCC019-035-032300-
/O.CON.KCHS.SV.W.0031.000000T0000Z-170403T2300Z/
Charleston SC-Dorchester SC-
607 PM EDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLESTON AND DORCHESTER COUNTIES...
At 606 PM EDT, a severe thunderstorm was located over Slands Bridge,
moving northeast at 55 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
North Charleston, Summerville, Slands Bridge, Middleton Place,
Archdale, Givhans Ferry State Park, Ridgeville and Delemar
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3307 8022 3292 8008 3282 8016 3285 8033
3294 8037 3297 8038 3301 8038 3303 8039
3304 8039 3311 8026
TIME...MOT...LOC 2206Z 242DEG 48KT 3297 8026
HAIL...1.00IN
WIND...80MPH
$$
NED146
WWUS52 KCHS 032221
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
621 PM EDT MON APR 3 2017
SCC019-035-032300-
/O.CON.KCHS.SV.W.0031.000000T0000Z-170403T2300Z/
Charleston SC-Dorchester SC-
621 PM EDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLESTON AND DORCHESTER COUNTIES...
At 621 PM EDT, a severe thunderstorm was located over Middleton
Place, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
North Charleston, Summerville, Slands Bridge, Middleton Place,
Archdale, Jedburg and Knightsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3307 8022 3292 8008 3282 8016 3283 8023
3296 8030 3304 8030 3311 8026
TIME...MOT...LOC 2221Z 259DEG 28KT 3293 8013
HAIL...0.75IN
WIND...60MPH
$$
NED847
WWUS52 KCHS 032227
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
627 PM EDT MON APR 3 2017
SCC019-035-032237-
/O.CAN.KCHS.SV.W.0031.000000T0000Z-170403T2300Z/
Charleston SC-Dorchester SC-
627 PM EDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND DORCHESTER
COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However gusty winds AND
heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern South Carolina.
LAT...LON 3307 8022 3292 8008 3282 8016 3283 8023
3296 8030 3304 8030 3311 8026
TIME...MOT...LOC 2226Z 253DEG 47KT 3295 8003
$$
NEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 5:15 PM EDT, 41 minutes earlier.
Area forecast discussion, Apr 3, 5:15 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
515 PM EDT Mon Apr 3 2017
.SYNOPSIS...
A cold front will push into the forecast area late tonight then move
offshore on Tuesday, with weak high pressure prevailing through
Tuesday night. A warm front will lift through on Wednesday, followed
by a strong cold front clearing the area by early Thursday. Cooler
high pressure will prevail into the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A Tornado and Severe Thunderstorm Watch is in effect for
portions of our area.
Severe Weather Potential: Radar indicates the discrete
thunderstorms ahead of the front are being absorbed into the
squall line that is current moving through our CWA.
Thermodynamics MLCAPEs remain in excess of 1500 J/kg ahead of
the line combined with great low and mid level shear will
maintain these storms until they reach the coastline. The main
threat continues to be damaging winds, large hail, and isolated
tornadoes. As the line moves closer to the coast we will
gradually expire the watches for the individual counties.
Following the line tonight will be the risk of continuing
showers and thunderstorms associated with the front. But this
convection will pale in comparison to what's ongoing at this
time.
Rainfall: A rapid SW to NE storm motion will likely prevent any
major flood concerns. But with PWat in excess of the 90th
percentile for this time of year there certainly could be some
minor flooding concerns.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Tuesday and Tuesday night: Southwesterly flow will prevail aloft
through the day and the first part of the overnight, before the
pattern begins to amplify late. The frontal zone, and the deeper
moisture and ongoing precipitation, looks to start the day aligned
near the coast or just offshore. At this point it looks like Tuesday
will be dry with any lingering showers confined to the coastal
waters. Warm west-southwest flow will prevail and highs are expected
to top out in the mid 80s. Weak high pressure will build in from the
north through the overnight. The aforementioned front will begin to
lift back to the north as a warm front late, and isolated showers
will be possible across the southern portion of the forecast area
closer to the Altamaha. Lows will be mild, ranging from around 60
north to the mid 60s south.
Wednesday and Wednesday night: Another very active day with
potential severe weather is expected. The models shows a vigorous
shortwave passing through in the southwesterly flow around the main
trough over the Upper Midwest. The warm front will lift north of the
area in the morning and warm/moist environment will become
widespread by the afternoon. Model progs show a rapidly
destabilizing atmosphere with 2500-3000 J/kg of CAPE and 40-50 knots
of 0-6km shear. Wind profiles show good veering of the flow with
height and steep mid level lapse rates with notable amounts of hail
CAPE. Needless to say it looks like a significant severe event is
possible, and this makes sense given the Day 3 Enhanced/Slight risk
for the forecast area. Will maintain the severe mention in the HWO.
Heavy rain and flooding could also become a concern, especially
after potentially locally heavy rain on Monday. Overnight, the cold
front will sweep through late and could bring additional showers and
storms along the actual front. Will maintain a blanket likely PoP
overnight.
Thursday: The cold front will push offshore Thursday morning and a
tight pressure gradient will support strong surface winds through
the day. We could see a few wrap around showers, but rain chances
are limited to the slight chance to chance range. Temperatures will
feel much cooler than previous days, though values will be near
normal. Strong wind gusts are expected and a Wind Advisory could be
needed for gusts of 35 mph or stronger. A Lake Wind Advisory will
almost certainly be needed even if a Wind Advisory isn't.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A strong low pressure system will remain over the northeastern
states on Friday before lifting out to sea early in the weekend.
High pressure will build in wake of the system and much drier air
will move into the area. Rain chances are essentially non-existent.
Temperatures will be cooler than normal early in the period then
moderate a bit as the surface high shifts into the Atlantic and
southerly return flow sets up.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
Ceilings have lowered to low-end VFR or high-end MVFR, in
advance of a strong line of severe TSRA approaching from the
west. This line of storms is expected to impact KSAV between
21-23Z and KCSH between ending 22-00Z. Expect at least MVFR
with brief IFR in moderate to heavy rains and potential gusts
in excess of 40 kt. The TAFs will continue to be amended as
necessary. Following the line of storms, conditions will
improve. However, late night stratus will impact the airfields
behind the main band of convection that pulls away after
midnight.
Extended Aviation Outlook: Restrictions in showers/thunderstorms
possible Wednesday and Wednesday night.
&&
.MARINE...
Tonight: Southerly winds have increased ahead of an approaching
cold front. S winds will veer further to the SW tonight, with
highest winds of 20-30 kt to occur. Seas will build considerably
within the favorable fetch, achieving 6 or 7 ft within 20 nm,
but up to 8 or 9 ft on the outer GA waters. These winds are also
supportive of 2-3 ft waves in Charleston Harbor.
Mariners are advised that strong or even severe t-storms are
possible into the first part of tonight. Damaging winds,
frequent lightning strikes and maybe even isolated large hail
and waterspouts can occur.
Tuesday through Saturday: Conditions will steadily improve on
Tuesday as winds/seas come down in the morning. The lingering Small
Craft Advisories for the Charleston County waters and the outer
Georgia waters will end in the early afternoon. Winds will stay
elevated in the 15-20 knot range through the day, but diminish
further overnight. Southerly winds will increase behind a warm front
on Wednesday, and will rapidly deteriorate late Wednesday night and
especially Thursday behind a strong cold front. Winds will be
strongest and from the west-southwest on Thursday in the cold
advection with 25-30 knots of flow expected. There is also a chance
we could see a period of gales. Conditions will remain elevated
through Friday, before improving Sunday as high pressure builds in
and the low finally departs.
Rip Currents: The high risk of rip currents continues into this
evening. No one should enter the surf due to the dangerous
conditions.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for
GAZ117-119-139-141.
SC...High Risk for Rip Currents until 8 PM EDT this evening for
SCZ048>051.
Lake Wind Advisory until 2 AM EDT Tuesday for SCZ045.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for AMZ330-352-354.
Small Craft Advisory until 5 PM EDT Tuesday for AMZ350-374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Apr 3, 5:02 PM EDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 502 PM EDT Mon Apr 3 2017 GAZ141-042115- Coastal McIntosh- 502 PM EDT Mon Apr 3 2017 ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Severe Weather: A squall line will likely move through early this evening. The main weather hazards are damaging winds and large hail, but a few tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ048>050-042115- Beaufort-Coastal Colleton-Charleston- 502 PM EDT Mon Apr 3 2017 ...SEVERE THUNDERSTORM WATCH 120 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-119-139-SCZ051-042115- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal Jasper- 502 PM EDT Mon Apr 3 2017 ...TORNADO WATCH 119 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ140-042115- Inland McIntosh- 502 PM EDT Mon Apr 3 2017 This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Severe Weather: A squall line will likely move through early this evening. The main weather hazards are damaging winds and large hail, but a few tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-099>101-114>116-118-137-138-SCZ040-042-047-042115- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Jasper- 502 PM EDT Mon Apr 3 2017 ...TORNADO WATCH 119 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ043-044-052-042115- Inland Colleton-Dorchester-Tidal Berkeley- 502 PM EDT Mon Apr 3 2017 ...SEVERE THUNDERSTORM WATCH 120 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ350-352-354-374-042115- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm- 502 PM EDT Mon Apr 3 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Severe Weather: A squall line will likely move through early this evening. The main weather hazards are damaging winds and large hail, but a few waterspouts are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated waterspouts. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-042115- Charleston Harbor- 502 PM EDT Mon Apr 3 2017 ...SEVERE THUNDERSTORM WATCH 120 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated waterspouts. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ045-042115- Inland Berkeley- 502 PM EDT Mon Apr 3 2017 ...LAKE WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY FOR LAKE MOULTRIE... ...SEVERE THUNDERSTORM WATCH 120 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Apr 3, 5:16 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG LURAY 32.81N 81.24W
04/03/2017 HAMPTON SC 911 CALL CENTER
THE HAMPTON COUNTY WARNING POINT REPORTED A TREE DOWN
ON HIGHWAY 321.
&&
EVENT NUMBER CHS1700105
DPBLocal storm report, Apr 3, 5:18 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 1 NNE LURAY 32.82N 81.24W
04/03/2017 HAMPTON SC 911 CALL CENTER
THE HAMPTON COUNTY WARNING POINT REPORTED A TREE DOWN
ON HIGHWAY 363.
&&
EVENT NUMBER CHS1700106
DPBLocal storm report, Apr 3, 5:20 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 2 WSW RICHMOND HILL 31.92N 81.34W
04/03/2017 E0.88 INCH BRYAN GA TRAINED SPOTTER
A TRAINED SPOTTER RELAYED A REPORT OF DIME TO NICKEL
SIZED HAIL FROM THE 4900 BLOCK OF HIGHWAY 17.
&&
EVENT NUMBER CHS1700107
BSHLocal storm report, Apr 3, 5:22 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST CLAXTON EVANS COUNTY AI 32.19N 81.87W
04/03/2017 M46 MPH EVANS GA AWOS
THE AWOS SITE KCWV MEASURED A 40 KNOT WIND GUST.
&&
EVENT NUMBER CHS1700110
BSHLocal storm report, Apr 3, 5:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG PINELAND 32.61N 81.16W
04/03/2017 JASPER SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
GILLISON BRANCH ROAD NEAR CYPRESS BRANCH ROAD.
0515 PM TSTM WND DMG 1 SE GILLISONVILLE 32.60N 80.99W
04/03/2017 JASPER SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
GRAYS HIGHWAY NEAR THE INTERSECTION WITH MORGANDOLLAR
ROAD.
&&
EVENT NUMBER CHS1700111
EVENT NUMBER CHS1700112
BSHLocal storm report, Apr 3, 5:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG METTER 32.40N 82.06W
04/03/2017 CANDLER GA 911 CALL CENTER
CANDLER COUNTY DISPATCH REPORTED A TREE DOWN IN METTER
ON WASHINGTON STREET NEAR BAY STREET.
&&
EVENT NUMBER CHS1700113
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:36 AM EDT | Rip Current Statement | CHS | 16 hr | |
| Apr 3, 3:37 AM EDT | Lake Wind Advisory | CHS | Berkeley | 19 hr |
| Apr 3, 4:18 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 31 min |
| Apr 3, 4:31 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 59 min |
| Apr 3, 4:41 PM EDT | Tornado Warning | CHS | Hampton | 24 min |
| Apr 3, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 49 min |
| Apr 3, 4:59 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 61 min |
| Apr 3, 5:36 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 36 min |
| Apr 3, 5:46 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 33 min |
| Apr 3, 6:08 PM EDT | Special Marine Warning | CHS | 97 min | |
| Apr 3, 6:10 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 65 min |
| Apr 3, 6:15 PM EDT | Special Weather Statement | CHS | Charleston | 30 min |
| Apr 3, 6:23 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Apr 3, 6:29 PM EDT | Special Marine Warning | CHS | 91 min | |
| Apr 3, 6:36 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 54 min |
| Apr 3, 6:46 PM EDT | Special Marine Warning | CHS | 89 min | |
| Apr 3, 7:06 PM EDT | Special Marine Warning | CHS | 84 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.